Thunderstorm Wind, Livingston
- When
- July 5, 11:43 AM EST
- Where
- Livingston County, 2 mi E of West Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -77.581
Thunderstorms accompanied the passage of a weak cold front across the region. An isolated storm in Sparta, Livingston county, produced damaging winds which downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms accompanied the passage of a weak cold front across the region. An isolated storm in Sparta, Livingston county, produced damaging winds which downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 5, 8:59 AM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 959 AM EDT THU JUL 5 2007 .SYNOPSIS... LOW PRESSURE NEAR JAMES BAY WILL DRAG A COLD FRONT ACROSS THE REGION TODAY WITH A THREAT OF MORE SHOWERS AND THUNDERSTORMS. THE FRONT IS EXPECTED TO MOVE EAST OF THE AREA TONIGHT. A SECONDARY TROUGH IS EXPECTED TO CROSS THE AREA FRIDAY WITH A CHANCE OF ANOTHER SHOWER OR THUNDERSTORM ESPECIALLY DURING THE AFTERNOON. HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE REGION FRIDAY NIGHT AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A QUICK UPDATE TO ACCOUNT FOR BAND OF CONVECTION ALONG NIAGARA PENINSULA AND THE NORTHERN LAKE ERIE SHORE. THIS BAND WILL CONTINUE TO TREK EASTWARD AND IS EXPECTED TO STRENGTHEN SOMEWHAT AS IT ENCOUNTERS WARMER AIR WITHIN REGION OF SUNNIER SKIES OVER WESTERN NY TO THE FINGER LAKES. OTHER CONVECTION OVER NORTH OHIO MAY EJECT OUTFLOW BOUNDARIES WHICH WOULD INTERSECT AND INTERACT WITH OUTFLOW FROM NIAGARA CONVECTION...THUS LEADING TO ENHANCED LOW LEVEL FORCING FOR DEVELOPMENT OVER SOUTHERN NY STATE DURING THE AFTERNOON AND EVENING. LACK OF SIGNIFICANT WINDS ALOFT /SHEAR OR SPEED/ AND SATURATED PROFILE LIMIT THE RISK OF DOWNDRAFT WIND GUSTS BUT FRZG LEVEL AT 11300FT IS RATHER LOW AND MAY ALLOW FORMATION OF SEVERE HAIL IN THE STRONGEST CELLS...THOSE BUILDING ABOVE 30-35KFT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... WILL KEEP CHANCE OF AN ERLY EVE SHWR/TSTM AS AXIS OF UPPER TROUGH MOVES THROUGH AND KEEP SLGT CHC SHWR OVERNIGHT IN GRIDS SOUTH OF IAG-ROC LINE AS WEAK SHORT WAVE MOVES ACROSS INTERIOR SECTIONS OF WESTERN NY. ON FRIDAY, GOING MORE TWD GFS WHICH HAS A SECONDARY TROF DROPPING THROUGH THE REGION IN THE MORNING WITH ANOTHER SHORT WAVE DROPPING SE FRM GEORGIAN BAY DURG THE AFTERNOON. WILL GO WITH LOW CHC SHWR TSTM MAINLY DURG THE AFTERNOON EXCEPT NORTH COUNTRY WHERE THERE IS ENOUGH MOISTURE WITH MRNG TROUGH TO KEEP CHANCE POP GOING THERE ALL DAY. FRIDAY NIGHT SFC RIDGE FRM OHIO VALLEY BUILDS INTO WESTERN NY WITH SKIES GRADUALLY CLRING OVERNIGHT. SATURDAY, ONE FINAL SHORT WAVE DROPS SE INTO EXTRME NORTHERN NEW YORK WHERE WILL GO WITH SLGT CHC SHWR ST LAW AREA. ELSEWHERE SFC HIGH OVER CENTRAL LAKES AND OHIO VALLEY BUILDS EAST BRINGING MSTLY/PTLY SUNNY SKIES. WARM FRONT TO OUR WEST IN THE EVENING BRINGS AN INCREASE IN CLOUD MAINLY TO AREAS FROM THE THRUWAY NORTHWARD. TEMPS GETTING BACK TO NEAR NORMAL LVLS WITH HIGHS IN THE UPPER 70S TO ARND 80. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A RETURN TO REAL SUMMER WX IS IN STORE FOR SUNDAY AND MONDAY AS IT NOW APPEARS THAT WE WILL BE FIRMLY IN WARM SECTOR AS SLIGHT UPPER RIDGING PUSHES INTO LOWER LAKES REGION AND KEEPS ANY BOUNDARY OR FRONT TO OUR NORTH. MAY START WITH A FEW WARM FRONTAL SHOWERS SUNDAY MORNING E OF LK ONTARIO...AND LOW CHC SHOWERS AREAWIDE MON AFTERNOON BUT OTHERWISE DRY WITH SOME SUN AND INCREASING HUMIDITY. 850 MB TEMPS REACH 18-19C SUN PM WHICH WOULD SUPPORT 90 DEG READINGS SO WILL NUDGE TEMPS UP A BIT...ONLY SLIGHTLY COOLER DOWNWIND OF LK ERIE AND ONT IN BUF/ART AREAS BUT STILL M-U 80S. FORECAST CONFIDENCE DECLINES AGAIN FOR TUES/WED PERIOD AS MODELS HAVING DIFFICULTY WITH SYSTEMS COMING IN OFF PACIFIC INTO WESTERN CANADA AND THEIR ASSOCIATED DOWNSTREAM EVOLUTION. FOR NOW WILL GO WITH HPC SOLUTION WITH SOME GFS INFLUENCE AND STILL FIGURE ON FRONTAL PASSAGE SOMETIME TUESDAY OR TUESDAY NIGHT...SO CHC POPS THEN...DRIER AND A BIT COOLER WED SO WILL LOWER POPS TO 20. AGAIN...CONFIDENCE LOW DURING THIS PERIOD. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... UPDATED TAFS TO ACCOUNT FOR CLUSTER OF THUNDERSTORMS CROSSING THE NIAGARA FRONTIER FROM 14Z TO 18Z. ELSEWHERE...VFR CONDITIONS SHOULD PREVAIL ALTHOUGH TSTORM THREAT WILL INCREASE LATER THIS AFTERNOON. LOOKING FURTHER FRIDAY AFTERNOON ANOTHER WEAK DISTURBANCE DROPPING THROUGH THE GREAT LAKES COULD PRODUCE SOME WIDELY SCATTERED TSTMS...BUT NO WIDESPREAD IMPACT IS EXPECTED. MAINLY DRY CONDITIONS ARE THEN EXPECTED INTO THE WEEKEND WITH VFR PREVAILING ALTHOUGH SOME HAZE MAY LIMIT VSBYS AT NIGHT AS LOW LEVEL MOISTURE INCREASES ONCE AGAIN. && .MARINE... NO HEADLINES EXPECTED THROUGH THE PERIOD. WINDS WILL START OUT LIGHT AND VARIBLE THEN AVERAGE SOUTHWEST GENERALLY UNDER 10 KNOTS TODAY. THE PRESSURE GRADIENT WILL BE A LITTLE TIGHTER FRIDAY AS LOW PRESSURE DEEPENS OVER THE CANADIAN MARITIMES. WINDS WILL AVERAGE WESTERLY WITH SPEEDS REACHING 15 KNOTS. THESE CONDITIONS WILL PERSIST INTO SATURDAY. WEATHERWISE IT WILL BE GOOD MOST OF TODAY AND FRIDAY. ANY DIURNAL HEATING INDUCED THUNDERSTORMS WILL BE MAINLY OVER LAND AREAS. INCREASING HAZE WILL BE EVIDENT DURING THE OVERNIGHT PERIODS DURING THE WEEKEND AS WE GET INTO A WARMER MORE HUMID AIRMASS. && .HYDROLOGY... PARCHED WESTERN NEW YORK CERTAINLY GOT SOME BENEFICIAL RAINS WEDNESDAY. AMOUNTS WERE NOT EXCESSIVE...BUT A GOOD 0.25 TO 0.5 INCH FELL OVER MUCH OF OUR DRIEST AREAS WEST OF THE GENESEE VALLEY. IT WAS STEADY AND LIGHT AND FELL OVER SEVERAL HOURS SO IT SOAKED IN AND REALLY HELPED THE DRIED OUT VEGETATION AND LAWNS. IT WAS THE MOST WIDESPREAD STEADY RAIN IN NEARLY TWO MONTHS. QPF FOR THE NEXT SEVERAL DAYS WILL BE SPOTTY AT BEST. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...WCH SHORT TERM...JJP LONG TERM...SFM AVIATION...SFM MARINE...SAGE HYDROLOGY...
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT THU JUL 5 2007 NYZ001>003-010>014-019>021-085-060915- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF STRONG DAMAGING WINDS AND HAIL ESPECIALLY FROM MIDDAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MIDDAY THROUGH THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-060915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-060915- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 503 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 946 AM EDT THU JUL 5 2007 NYZ001-010-085-051700- NIAGARA-NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO... ORCHARD PARK...SPRINGVILLE 946 AM EDT THU JUL 5 2007 ...HEAVY THUNDERSTORMS TO AFFECT THE BUFFALO METRO AREA... A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER SOUTHERN ONTARIO FROM LONDON TO HAMILTON AT 930 AM WILL CONTINUE TO MOVE EAST ACROSS THE NIAGARA PENINSULA AND INTO THE BUFFALO METRO AREA THROUGH EARLY AFTERNOON. THE BULK OF THE ACTIVITY WILL BE BETWEEN 11 AM AND 2 PM. SOME OF THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND TORRENTIAL RAINS. SOME AREAS COULD SEE OVER AN INCH OF RAIN IN A SHORT TIME PERIOD...LEADING TO PONDING ON AREA ROADWAYS. THE STORMS SHOULD MOVE EAST AND SOUTH OF THE AREA BY 2 PM OR SO. SFM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1054 AM EDT THU JUL 5 2007 NYZ001-002-010>012-019>021-085-051800- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1054 AM EDT THU JUL 5 2007 ...HEAVY THUNDERSTORMS WILL CONTINUE OVER THE BUFFALO AREA... SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE OVER MOST OF THE NIAGARA FRONTIER. SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING OVER THE WESTERN SOUTHERN TIER COUNTIES. THE BULK OF THE ACTIVITY WILL BE BETWEEN 11 AM AND 2 PM. SOME OF THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND TORRENTIAL RAINS. SOME AREAS COULD SEE OVER AN INCH OF RAIN IN A SHORT TIME PERIOD, LEADING TO PONDING ON AREA ROADWAYS. THE STORMS SHOULD MOVE EAST AND SOUTH OF THE AREA BY 2 PM OR SO.
The Buffalo radar (KBUF), 101 km away, was scanning. The volume nearest the first event began at 16:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51806.